MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD CONNECTOR LUER LOCK C45; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD CONNECTOR LUER LOCK C45; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515202
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after infusion, the chemo line and extension tubing was clamped.When disengaging the injector from the connector saline began to leak with a bd connector luer lock c45.The following information was provided by the initial reporter: it was reported that there was "leaking out from where the needle punctures through the membrane on the c45 onto the floor." patient was receiving a 24hr chemo.The infusion had a n35 on the end of the chemo tubing which was connected onto a c45 on the patient's kvo line at the lowest port on the kvo line.When the infusion was done, the rn clamped tubing on the chemo line, and clamped the extension tubing on the huber needle, then the rn disengaged the injector from the connector and waited a few seconds before completely removing the injector from the connector.The rn left the connector on as she would be hanging another 24hr chemo infusion.While getting the next chemo ready, the patient was standing up and i was in the room the whole time for the disconnection.I looked down and drops of saline from the kvo line were leaking out from where the needle punctures through the membrane on the c45 onto the floor.The rn removed that c45 and placed a new c45 onto the kvo line.
 
Additional Manufacturer Narrative
Investigation summary: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for lot 1903106, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified.Leakage testing was performed using the connector and a sample injector, no leaks were identified.Product is visually and functionally inspected throughout the manufacturing process to ensure the quality and functionality of the device.It is important to note that the performance of the sealing membrane is reduced after multiple perforations and extended activation time.Based on the available information we are not able to identity a root cause at his time.Complaints received for this defect and device will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
BD CONNECTOR LUER LOCK C45
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key8901516
Report Number3003152976-2019-00556
Device Sequence Number286123
Product Code ONB
UDI-Device Identifier30382905152024
UDI-Public30382905152024
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number515202
Device Lot Number1903106
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;